Since I had my bout with Diverticulitis my stools are black, I am thinking this is because of the Flagyl and Cipro I am taking...My course of Antibiotis will be done on Tuesday. I am feeling just about 100% now and hope I can control this with diet in the future...Thanks for your input...Bill
i took avelox which is in the same family as cipro the quinolones. i took it 4.5 months ago i still have black stools and the side effects of this extremely dangerous drug has left me ina wheelchair. cipro causes black stools among many other side effects.
i had an fecal occult blood test to check for blood in the stool; all tests came back normal.the black stools got better after i ceased the antibiotic avelox but i still have black stools from time to time. i had plenty of other blood tests too because all of my muscles were hurting so severely i couldnt walk. all of those tests came back normal too, and after 2 months finally 2 seperate doctors confirmed all of my problems were from the avelox i took. hopefully your problems will stop after your off the antibiotic. are you experiencing any odd muscle pains or anything else?
Sorry you had so much problems with that drug. I know it is like Cipro but I have taken Cipro so much with protate infections, urinary tract infectiions(2), and many diverticular infections and intestinal problems.
I have never had black stools or any other side effects that I know of.
I have never taken it longer than 7 days and I alway take probiotic supplements several times daily and eat yogurt while taking Cipro. I also take a psyllum fiber supplement daily --- every day.
I also took the minerals that mess with Cipro's absorption--- like zinc, magnesium and calcium about 3 hours after Cipro.
The antibiotics that I have had the most trouble with it Amoxicillin causes candida infections that are difficult for me to deal with and Flagyl -- I can take-- too much cramping.
many people can take cipro several times before they get any side effects. its a build up of toxicity. side effects can occur weeks or months after stopping the drug so be on the look out for any unknown symptoms such as muscle pain. i hope your condition improves take care.